MAUDE Adverse Event Report: COVIDIEN, FORMERLY USSC PUERTO RICO INC GIA 50 PREMIUM* 3.8 STAINLESS STEEL DLU; STAPLE, IMPLANTABLE

COVIDIEN, FORMERLY USSC PUERTO RICO INC GIA 50 PREMIUM* 3.8 STAINLESS STEEL DLU; STAPLE, IMPLANTABLE
Model Number 030424L
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
According to the reporter: the magazine made a cut, but did not deploy any staples.The operator noticed afterwards that there are no staples inside the magazine.The "pusher," the yellow bar that runs under the staples inside the reload to push them out for deployment, also appeared to be missing.A new magazine was used.It was reported that reinforcement material was not employed.Additional information was requested from the account but has not yet been received.
 
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of two gia premium¿ auto suture¿ loading unit 50mm - 3.8mm stainless steel dlus opened by the account.The initial visual inspection of the instrument noted that sulu labeled 1 was received fully fired and sulu labeled 2 was received with a full complement of staples.The knife blades are in the sheaths.The pusher thumb pieces were intact.Lubricant was noted in the knife blade assembly chamber of sulu 2.Functional testing was precluded for sulu 1 due to its fully fired condition.The gia 50 premium sulu 2 was loaded into a representative instrument.The firing knob and knife bar was fully functional.The sulu and representative device cut the test media cleanly and completely.The firing knob advanced smoothly during functional testing.Pressure distortions are observed in sulu 1 at the ends of the pushers which are consistent with force applied during staple formation.In addition indentations caused by the tips of formed staple legs are observed.Both sulus show lubricant residue at the distal end of the channel.This lubricant is applied at this area as part of the standard operating procedure for this device.A review of the device history record indicates this device lot number was released meeting all medtronic quality release specifications at the time of manufacture.The ifu states to dispose of the loading unit immediately after each use.Never reuse any disposable parts.The reported condition could be attributed to the user unintentional use of an already fired sulu.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN, FORMERLY USSC PUERTO RICO INC
building 911-67
sabanetas industrial park
ponce 00731
MDR Report Key5527187
Report Number2647580-2016-00123
Device Sequence Number13577952
Product Code GDW
UDI-Device Identifier20884523007098
UDI-Public0120884523007098
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K801590
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number030424L
Device Catalogue Number030424L
Device Lot NumberP5D0039X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2016
Supplement Report FDA Received Date06/01/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;